Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 28, 2014, 11:45:32 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650635
  • Total Topics: 49677
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Is my high level of anxiety med driven or disease driven? HELP!  (Read 1176 times)

0 Members and 1 Guest are viewing this topic.

Offline libra1021

  • New Member
  • Posts: 1
I have been on Truvada and Isentress since 2007 and started having panic attacks and anxiety after starting my HIV regimen. Doctors have shoved Paxil, Prozac, Klonopin, and they all made me feel like a zombie or caused the panic attacks to get worse. I kept telling the doctors that I'm not depressed and the attacks come out of nowhere.  The only thing that has worked is Xanax which I have taken .05 at night for years.  However, in the past months, my anxiety and attacks have started early in the morning now as well so now I am taking .05 in the morning and at night.  I am not a fan of taking these types of medications, but for some reason I can't get it under control. My current cd4 is 1,364 and I am undetectable...my cd4 has been very high for 5 years.  A few doctors have suggested I just go off my HIV meds, and other doctor's have said to switch my meds altogether.  My HUGE concern is having such a good cd4 count, do I want to take the risk of losing these good numbers?  Does anyone have any suggestions as it is really starting to affect my quality of life, my job, my personal life, etc.  Any assistance is greatly appreciated.

Offline buginme2

  • Member
  • Posts: 3,312
Re: Is my high level of anxiety med driven or disease driven? HELP!
« Reply #1 on: April 05, 2014, 07:11:29 PM »
From my unscientific observation.  Quite a few of us have developed anxiety after becoming hiv positive.  My personal opinion is that it's the hiv, but that's because my anxiety started when I became positive but still didn't know it and wasn't on meds.  Once I discovered the HIV I got on meds but the anxiety stayed.  Have been on two different hiv meds.  The one I'm on now Complera is a lot better than previous med of Atripla (which did make it worse).

A med change could work.  There are plenty of options to choose from.  See if one lessens your anxiety.

I would NOT stop hiv meds, that sounds to much I'm my opinion.
Don't be fancy, just get dancey

Offline Miss Philicia

  • Member
  • Posts: 24,522
  • celebrity poster, faker & poser
Re: Is my high level of anxiety med driven or disease driven? HELP!
« Reply #2 on: April 05, 2014, 07:18:09 PM »
I really do not think it's the virus in isolation that causes anxiety. If your anxiety issues began before you even knew you were diagnosed I would call that a coincidence.

You know, HIV-negaitve people have anxiety issues too. If you've been prone to it pre-diagnosis then it stands to reason that left untreated it would worsen after diagnosis.
"I’ve slept with enough men to know that I’m not gay"

Offline Joe K

  • Global Moderator
  • Member
  • Posts: 3,878
  • 31 Years Poz
Re: Is my high level of anxiety med driven or disease driven? HELP!
« Reply #3 on: April 05, 2014, 08:20:13 PM »
Hey Libra,

I empathize with your frustration in getting your anxiety under control.  I suffer from depression and anxiety and they are two totally different issues.  What I can offer is what worked for me and that was to begin by seeing a psychiatrist to diagnose exactly what you are experiencing.  You don't mention if you have seen a shrink, but I highly recommend it, because there are specific drugs to treat anxiety and you don't have to feel like a zombie to get relief.

I would also suggest that you coordinate your meds, between your HIV doctor and your shrink.  There are certain drug combos that can be contraindicated between HIV and psych meds and reviewing them with both docs will minimize any potential issues.  You also might want to learn some exercises that can help to calm you when you begin to feel overly anxious.  Some cognitive therapy may also help you to discover the source of your anxiety and devise some ways to minimize the attacks.

My point is that you have a lot of options and I encourage you to explore those.  There is no reason you cannot enjoy a better quality of life, but it may take some time.  You need to give new meds the time to work and learning more about your own issues can help to guide you in seeking the results you desire.

Joe

 

Offline mecch

  • Member
  • Posts: 12,192
  • red pill? or blue pill?
Re: Is my high level of anxiety med driven or disease driven? HELP!
« Reply #4 on: April 06, 2014, 08:23:17 AM »
I really agree with Joe K's advice.
Getting a psychiatrist isn't easy financially. It was as much of a battle in Switzerland as it was in the states - with insurance, because it has to be justified and its difficult to get the OK to continue for months or years, as needed. 
But winning that battle is worth it.
Second, its not alway easy to get two doctors, or worse, more than two, to communicate. I had to push to make that happen. I wrote down my questions that I wanted both doctors to address and gave them each copies.  Keep that note simple and direct.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline guitargal

  • Member
  • Posts: 62
Re: Is my high level of anxiety med driven or disease driven? HELP!
« Reply #5 on: May 21, 2014, 04:22:55 AM »
  A few doctors have suggested I just go off my HIV meds, and other doctor's have said to switch my meds altogether.  My HUGE concern is having such a good cd4 count, do I want to take the risk of losing these good numbers? 

don't go off your meds. i had horrible anxiety on Atripla…i also had really bad leg pain and weakness… UD for over 10 years and cd's 900...I  wanted to switch meds but the  doc took me off  all together to see if my leg pain would get better..well by the time i got a second opinion and was started on a new med, complera  i started full body attacks of  waves of pain arms legs wrists ankles back neck.. fatigue.. VL went to 21000 and my CD's dropped to 450….bastards!
 i swear it was IRIS but they would not say so..cant sue if no doctor will back it up...told me to keep taking the complera.. FF 3 years now and i still have horrible pain and fatigue…

the leg pain and cramps i believe was because all that time i was having kidney problems and that can cause  bad muscle cramps and fatigue..the meds were not dosage adjusted  for renal issues, i think i should have been taking the complera every other day... and they kept saying there was nothing wrong.. finally this spring i saw a nephrologist and he reviewed my labs and said this started in 2008! and i was given Stribild last summer and that is a no no with kidney disease!!!

so research the meds and switch… stay on until you get the new meds..  the CDC and WHO both say never take a patient off….

my 2 cents…best to you

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.